Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 6, 2012, 10:13 PM CDT for Crane County, Upton County, Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2012, 10:13 PM CDT (03:13 UTC)
- Expired
- Apr 6, 2012, 11:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Crane County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 55 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 10:16 PM CDT | HAIL 1.25 | 1 S Crane, TX | QUARTER TO HALF DOLLAR SIZE. |
| Apr 6, 10:36 PM CDT | HAIL 1.25 | 10 Se Crane, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4830 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008 WUUS54 KMAF 070313 SVRMAF TXC103-461-070415- /O.NEW.KMAF.SV.W.0030.120407T0313Z-120407T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1013 PM CDT FRI APR 6 2012 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CRANE COUNTY IN WEST TEXAS... UPTON COUNTY IN WEST TEXAS... * UNTIL 1115 PM CDT * AT 1009 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRANE...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... CRANE...STATE HIGHWAY 329. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE IN THE PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. && LAT...LON 3165 10196 3116 10189 3127 10255 3152 10257 TIME...MOT...LOC 0312Z 258DEG 11KT 3138 10237 $$
1 follow-up statement
351
WWUS54 KMAF 070339
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1039 PM CDT FRI APR 6 2012
TXC103-461-070415-
/O.CON.KMAF.SV.W.0030.000000T0000Z-120407T0415Z/
CRANE TX-UPTON TX-
1039 PM CDT FRI APR 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR CENTRAL UPTON AND EASTERN CRANE COUNTIES...
AT 1035 PM CDT...A TRAINED WEATHER SPOTTER 10 MILES SOUTHEAST OF
CRANE REPORTED HALF DOLLAR SIZED HAIL.
AT 1036 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF CRANE...MOVING
EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...KING
MOUNTAIN AND STATE HIGHWAY 329.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE IN THE
PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
&&
LAT...LON 3155 10244 3155 10242 3157 10195 3116 10189
3127 10255
TIME...MOT...LOC 0336Z 263DEG 15KT 3136 10224
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 6:13 PM CDT, 4 hours earlier.
Area forecast discussion, Apr 6, 6:13 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 613 PM CDT FRI APR 6 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... SOME MID LEVEL CUMULUS CLOUDS ARE DEVELOPING ALONG A DRYLINE THIS AFTERNOON BUT NO THUNDERSTORMS ARE EXPECTED TO DEVELOP THAT MIGHT AFFECT ANY OF THE TERMINALS. SOUTHWEST WINDS WILL BECOME SOUTH TO SOUTHEASTERLY OVERNIGHT THEN WILL GRADUALLY BECOME MORE EASTERLY TOMORROW AS A COLD FRONT APPROACHES. SHOWERS AND THUNDERSTORMS SHOULD DEVELOP AFTER 21Z TOMORROW AND HAVE ADDED PROB30 GROUPS FOR MOST SITES. HENNIG && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10
Hazardous weather outlook, Apr 6, 12:39 PM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1239 PM CDT FRI APR 6 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071745- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1239 PM CDT FRI APR 6 2012 /1139 AM MDT FRI APR 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR IN THE GUADALUPE MOUNTAINS THIS AFTERNOON...WHERE RELATIVE HUMIDITIES OF 5 TO 10 PERCENT WILL COINCIDE WITH WINDS SPEEDS AROUND 20 MPH. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE DRYLINE THIS AFTERNOON AND EVENING...GENERALLY ALONG AND EAST OF A SEMINOLE...TO ODESSA...TO SANDERSON LINE. ANY STORMS THAT DO DEVELOP WILL CONTAIN FREQUENT LIGHTNING. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A MORE WIDESPREAD CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON...AND ESPECIALLY SATURDAY NIGHT AS A COLD FRONT MOVES SOUTH INTO THE AREA. NOT ONLY WILL RAIN CHANCES BE BETTER...BUT THE POSSIBILITY OF SEVERE WEATHER WILL BE GREATER ALONG THE COLD FRONT. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS FROM THESE STORMS. MORE THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY THROUGH WEDNESDAY EVENING. ADDITIONAL SEVERE STORMS COULD OCCUR IN THE EXTENDED FORECAST TOO... BUT AREAS AFFECTED BY STRONG TO SEVERE STORMS WILL BE ASCERTAINED CLOSER TO THOSE TIME FRAMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Special weather statement, Apr 6, 8:29 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 829 PM CDT FRI APR 6 2012 TXZ061-062-068-069-070215- ECTOR-MIDLAND-CRANE-UPTON- 829 PM CDT FRI APR 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING NORTHEASTERN CRANE...NORTHWESTERN UPTON...SOUTHEASTERN ECTOR AND SOUTHWESTERN MIDLAND COUNTIES UNTIL 915 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF PLEASANT FARMS AT 826 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL IMPACT US 385 AND THE PLEASANT FARMS AREA. WIND GUSTS APPROACHING 50 MPH AND DIME SIZED HAIL ARE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. &&
Local storm report, Apr 6, 8:53 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
853 PM CDT FRI APR 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 6 NE TUBBS CORNER 31.44N 102.54W
04/06/2012 E1.25 INCH CRANE TX PUBLIC
MAINLY QUARTER SIZE HAIL, FEW HALF DOLLAR SIZE
&&
DHLocal storm report, Apr 6, 9:11 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
911 PM CDT FRI APR 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL 8 ENE TUBBS CORNER 31.43N 102.49W
04/06/2012 E1.25 INCH CRANE TX PUBLIC
QUARTER TO HALF DOLLAR SIZE HAIL. POSSIBLE WALL CLOUD.
&&
DHLocal storm report, Apr 6, 9:19 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
919 PM CDT FRI APR 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HAIL 12 E TUBBS CORNER 31.38N 102.41W
04/06/2012 E2.00 INCH CRANE TX PUBLIC
GOLFBALL TO 2 INCH SIZE HAIL.
&&
DHLocal storm report, Apr 6, 9:26 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
926 PM CDT FRI APR 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND GST 12 E TUBBS CORNER 31.38N 102.41W
04/06/2012 E65 MPH CRANE TX PUBLIC
&&
DHLocal storm report, Apr 6, 10:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1001 PM CDT FRI APR 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM HAIL 5 SW CRANE 31.34N 102.41W
04/06/2012 E1.25 INCH CRANE TX PUBLIC
QUARTER TO HALF DOLLAR SIZE.
&&
DHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:52 PM CDT | Severe Thunderstorm Warning | MAF | Crane | 23 min |
| Apr 6, 9:15 PM CDT | Severe Thunderstorm Warning | MAF | Crane | 60 min |
| Apr 7, 3:07 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 53 min |
| Apr 7, 3:58 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 62 min |
| Apr 7, 4:16 PM CDT | Tornado Warning | MAF | Mitchell | 29 min |
| Apr 7, 4:41 PM CDT | Tornado Warning | MAF | Mitchell | 34 min |
| Apr 7, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 62 min |
| Apr 7, 4:58 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 62 min |
| Apr 7, 5:29 PM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| Apr 7, 5:34 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 56 min |
| Apr 7, 5:59 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Apr 7, 6:01 PM CDT | Severe Thunderstorm Warning | MAF | Crane | 31 min |
| Apr 7, 6:17 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 28 min |
| Apr 7, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 62 min |
| Apr 7, 6:45 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.